Advertisement

Dynamics of solitons in the fourth-order nonlocal nonlinear Schrödinger equation

  • T. A. GadzhimuradovEmail author
  • A. M. Agalarov
  • R. Radha
  • B. Tamil Arasan
Original paper
  • 126 Downloads

Abstract

We consider the fourth-order nonlocal nonlinear Schrödinger equation and generate the Lax pair. We then employ Darboux transformation to generate dark and antidark soliton solutions. The highlight of the results is that one ends up generating a two-soliton solution characterized by one spectral parameter alone, a property which has never been witnessed so far.

Keywords

Nonlocal nonlinear equations Lax pair Darboux transformation \(\mathcal {P}\mathcal {T}\) symmetry Soliton 

Notes

Acknowledgements

Authors thank Dr. V. G. Marikhin for his remarks and discussions. This work was supported, in part, by Grant No. 14-11-0039. R. Radha wishes to acknowledge financial assistance received from Council of Scientific and Industrial Research (No. 03(1456)/19/EMR-II Dated: 05/08/2019), Government of India.

Compliance with ethical standards

Conflict of interest

The authors declare that they have no conflict of interest.

References

  1. 1.
    Zhao, W., Bourkoff, E.: Femtosecond pulse propagation in optical fibers: higher order effects. IEEE J. Quantum Electron. 24(2), 365–372 (1988)CrossRefGoogle Scholar
  2. 2.
    Hasegawa, A., Tappert, F.: Transmission of stationary nonlinear optical pulses in dispersive dielectric fibers. I. Anomalous dispersion. Appl. Phys. Lett. 23(3), 142–144 (1973)CrossRefGoogle Scholar
  3. 3.
    Mollenauer, L.F., Stolen, R.H., Gordon, J.P.: Experimental observation of picosecond pulse narrowing and solitons in optical fibers. Phys. Rev. Lett. 45(13), 1095 (1980)CrossRefGoogle Scholar
  4. 4.
    Kodama, Y.: Normal forms for weakly dispersive wave equations. Phys. Lett. A 112(5), 193–196 (1985)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Kano, T.: Normal form of nonlinear Schrödinger equation. J. Phys. Soc. Jpn. 58(12), 4322–4328 (1989)CrossRefGoogle Scholar
  6. 6.
    Rüter, C.E., Makris, K.G., El-Ganainy, R., Christodoulides, D.N., Segev, M., Kip, D.: Observation of parity-time symmetry in optics. Nat. Phys. 6(3), 192 (2010)CrossRefGoogle Scholar
  7. 7.
    El-Ganainy, R., Makris, K., Christodoulides, D., Musslimani, Z.H.: Theory of coupled optical PT-symmetric structures. Opt. Lett. 32(17), 2632–2634 (2007)CrossRefGoogle Scholar
  8. 8.
    Regensburger, A., Bersch, C., Miri, M.-A., Onishchukov, G., Christodoulides, D.N., Peschel, U.: Parity-time synthetic photonic lattices. Nature 488(7410), 167 (2012)CrossRefGoogle Scholar
  9. 9.
    Makris, K.G., El-Ganainy, R., Christodoulides, D., Musslimani, Z.H.: Beam dynamics in PT symmetric optical lattices. Phys. Rev. Lett. 100(10), 103904 (2008)CrossRefGoogle Scholar
  10. 10.
    Zyablovsky, A., Vinogradov, A.P., Pukhov, A.A., Dorofeenko, A.V., Lisyansky, A.A.: PT-symmetry in optics. Phys. Usp. 57(11), 1063 (2014)CrossRefGoogle Scholar
  11. 11.
    Musslimani, Z., Makris, K.G., El-Ganainy, R., Christodoulides, D.N.: Optical solitons in PT periodic potentials. Phys. Rev. Lett. 100(3), 030402 (2008)CrossRefGoogle Scholar
  12. 12.
    Musslimani, Z.H., Makris, K.G., El-Ganainy, R., Christodoulides, D.N.: Analytical solutions to a class of nonlinear Schrödinger equations with-like potentials. J. Phys. A Math. Theor. 41(24), 244019 (2008)zbMATHCrossRefGoogle Scholar
  13. 13.
    Ablowitz, M.J., Musslimani, Z.H.: Integrable nonlocal nonlinear Schrödinger equation. Phys. Rev. Lett. 110(6), 064105 (2013)CrossRefGoogle Scholar
  14. 14.
    Gadzhimuradov, T., Agalarov, A.: Towards a gauge-equivalent magnetic structure of the nonlocal nonlinear Schrödinger equation. Phys. Rev. A 93(6), 062124 (2016)CrossRefGoogle Scholar
  15. 15.
    Chen, K., Zhang, D.-J.: Solutions of the nonlocal nonlinear Schrödinger hierarchy via reduction. Appl. Math. Lett. 75, 82–88 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Ablowitz, M.J., Musslimani, Z.H.: Integrable nonlocal nonlinear equations. Stud. Appl. Math. 139(1), 7–59 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Li, M., Xu, T.: Dark and antidark soliton interactions in the nonlocal nonlinear Schrödinger equation with the self-induced parity-time-symmetric potential. Phys. Rev. E 91(3), 033202 (2015)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Ablowitz, M.J., Luo, X.-D., Musslimani, Z.H.: Inverse scattering transform for the nonlocal nonlinear Schrödinger equation with nonzero boundary conditions. J. Math. Phys. 59(1), 011501 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Yu, F., Li, L.: Dynamics of some novel breather solutions and rogue waves for the PT-symmetric nonlocal soliton equations. Nonlinear Dyn. 95(3), 1867–1877 (2019)CrossRefGoogle Scholar
  20. 20.
    Gadzhimuradov, T.: Envelope solitons in a nonlinear string with mirror nonlocality. Nonlinear Dyn. 96(3), 1939–1946 (2019)CrossRefGoogle Scholar
  21. 21.
    Lou, S., Huang, F.: Alice-bob physics: coherent solutions of nonlocal KDV systems. Sci. Rep. 7(1), 869 (2017)CrossRefGoogle Scholar
  22. 22.
    Tang, X.-Y., Liang, Z.-F., Hao, X.-Z.: Nonlinear waves of a nonlocal modified KDV equation in the atmospheric and oceanic dynamical system. Commun. Nonlinear Sci. Numer. Simul. 60, 62–71 (2018)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Wen, X.-Y., Yan, Z., Yang, Y.: Dynamics of higher-order rational solitons for the nonlocal nonlinear Schrödinger equation with the self-induced parity-time-symmetric potential. Chaos Interdiscip. J. Nonlinear Sci. 26(6), 063123 (2016)CrossRefGoogle Scholar
  24. 24.
    Lakshmanan, M., Porsezian, K., Daniel, M.: Effect of discreteness on the continuum limit of the Heisenberg spin chain. Phys. Lett. A 133(9), 483–488 (1988)CrossRefGoogle Scholar
  25. 25.
    Porsezian, K.: Completely integrable nonlinear Schrödinger type equations on moving space curves. Phys. Rev. E 55(3), 3785 (1997)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Chowdury, A., Krolikowski, W.: Breather-to-soliton transformation rules in the hierarchy of nonlinear Schrödinger equations. Phys. Rev. E 95(6), 062226 (2017)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Ankiewicz, A., Akhmediev, N.: Higher-order integrable evolution equation and its soliton solutions. Phys. Lett. A 378(4), 358–361 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Wang, L., Porsezian, K., He, J.: Breather and rogue wave solutions of a generalized nonlinear Schrödinger equation. Phys. Rev. E 87(5), 053202 (2013)CrossRefGoogle Scholar
  29. 29.
    Zhang, H.-Q., Wang, Y.: Multi-dark soliton solutions for the higher-order nonlinear Schrödinger equation in optical fibers. Nonlinear Dyn. 91(3), 1921–1930 (2018)zbMATHCrossRefGoogle Scholar
  30. 30.
    Wadati, M., Sanuki, H., Konno, K.: Relationships among inverse method, Bäcklund transformation and an infinite number of conservation laws. Prog. Theor. Phys. 53(2), 419–436 (1975)zbMATHCrossRefGoogle Scholar
  31. 31.
    Matveev, V., Salle, M.: Springer series in nonlinear dynamics. In: Darboux Transformations and Solitons. Springer (1991)Google Scholar
  32. 32.
    Shabat, A., Zakharov, V.: Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media. Sov. Phys. JETP 34(1), 62 (1972)MathSciNetGoogle Scholar
  33. 33.
    Kanna, T., Lakshmanan, M.: Exact soliton solutions, shape changing collisions, and partially coherent solitons in coupled nonlinear Schrödinger equations. Phys. Rev. Lett. 86(22), 5043 (2001)CrossRefGoogle Scholar
  34. 34.
    Agalarov, A., Magomedmirzaev, R.: Nontrivial class of composite u (\(\sigma + \mu \)) vector solitons. J. Exp. Theor. Phys. Lett. 76(7), 414–418 (2002)CrossRefGoogle Scholar
  35. 35.
    Gadzhimuradov, T., Abdullaev, G., Agalarov, A.: Vector dark solitons with oscillating background density. Nonlinear Dyn. 89(4), 2695–2702 (2017)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Stalin, S., Ramakrishnan, R., Senthilvelan, M., Lakshmanan, M.: Nondegenerate solitons in Manakov system. Phys. Rev. Lett. 122(4), 043901 (2019)CrossRefGoogle Scholar
  37. 37.
    Vinayagam, P., Radha, R., Al Khawaja, U., Ling, L.: Collisional dynamics of solitons in the coupled PT symmetric nonlocal nonlinear Schrödinger equations. Commun. Nonlinear Sci. Numer. Simul. 52, 1–10 (2017)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  • T. A. Gadzhimuradov
    • 1
    Email author
  • A. M. Agalarov
    • 1
  • R. Radha
    • 2
  • B. Tamil Arasan
    • 3
  1. 1.Department of Theoretical Physics, Institute of Physics Dagestan Scientific CentreRussian Academy of ScienceMakhachkalaRussia
  2. 2.Centre for Nonlinear Science (CeNSc), Post-Graduate and Research Department of PhysicsGovernment College for Women (Autonomous)KumbakonamIndia
  3. 3.Department of Physics, Presidency College (Autonomous)University Of MadrasChennaiIndia

Personalised recommendations